advertisement
Question
Posted by: Jolene | 2005/11/22

Eating Disorder & Anti depressants

I have a serious eating disorder - obesity, I've been put on Efexor, Fluoxitine and back onto Efexor but I find that my appetite is out of control, I eat myself sick. It's as if I only realize what I've eaten afterward when I feel uncomfortible. I don't have depression, I suffer from axiety and I can't feel when I've eaten enough, that "message" in my brain is not working. Please advice.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I cannot imagine why so many doctors seem to be obsessed with Efexor, which has no major demonstrated advantage over any other antidepressant. But no drug will solve your problem --- you need to see a coog Cognitive-behaviour Therapy / CBT counsellor

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: lee | 2005/11/22

i've heard advertised on my local radio station that there is a support group called overeaters annonymous... perhaps they could be of help. At least you will be able to discuss this in a sympathetic environment where there are others struggling with the same thing as you. I'm sure there should be one in your area

Reply to lee
Posted by: Friend | 2005/11/22

You need to go for councelling. Make an appointment with a good psychologist. Get a referral from your GP. I suspect you have an unfulfilled emotional need or some sadness or other problem in your life which causes all the anxiety causing you to overeat. This needs to be sorted out and talked about. You may feel your life is empty and therefore try to fill the void by overeating. Antidepressants sometimes makes one gain weight. Ask your psychiatrist for advice, but I think the problem will be solved with a few intensive sessions with a good psychologist. Good luck to you!

Reply to Friend

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement